On weighted possibilistic mean and variance of fuzzy numbers

Robert Fullér, Péter Majlender

Research output: Contribution to journalArticle

181 Citations (Scopus)


Dubois and Prade defined an interval-valued expectation of fuzzy numbers, viewing them as consonant random sets. Carlsson and Fullér defined an interval-valued mean value of fuzzy numbers, viewing them as possibility distributions. In this paper, we shall introduce the notation of weighted interval-valued possibilistic mean value of fuzzy numbers and investigate its relationship to the interval-valued probabilistic mean. We shall also introduce the notations of crisp weighted possibilistic mean value, variance and covariance of fuzzy numbers, which are consistent with the extension principle. Furthermore, we show that the weighted variance of linear combination of fuzzy numbers can be computed in a similar manner as in probability theory.

Original languageEnglish
Pages (from-to)363-374
Number of pages12
JournalFuzzy Sets and Systems
Issue number3
Publication statusPublished - Jun 16 2003


  • Fuzzy number
  • Possibilistic mean value
  • Possibilistic variance

ASJC Scopus subject areas

  • Logic
  • Artificial Intelligence

Fingerprint Dive into the research topics of 'On weighted possibilistic mean and variance of fuzzy numbers'. Together they form a unique fingerprint.

  • Cite this